Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Has afib, high bp, taking digoxin. What medicine i should prefer?

My father is 91. He has afib and high bp (under control with meds). In addition to bp med he takes digoxin (low dose). We take bp and pulse 2 times daily. His bp in mornings is generally in 12x/8x, late in day 13x/8x. Today took it and while bp was bit high 137/85, what alarmed me was pulse..37. Have had occasions in last month his pulse hit 47, 45, but today hit 37. 30 minutes later was 48. his norm is usually very hi 50 s, mid 60 s. Should I stop his digoxin?
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

His blood pressure readings are normal.
In A-fib, the heart rate and pulse rate may NOT be the same! Weak beats may not produce a pulse... Still, the rate is rather slow - it is probably from the medicines - You should stop digoxin for a day or two / reduce the dose of other medicine -? beta blocker or ?amiodarone.

Discuss with your doctor.
An EKG will help.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor